Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
ccc444

Possible second course of accutane, worried about side effects

About 2 years ago I started on a course of accutane, starting on 20mg for the first 2 months, then 40mg for 4 months and then 60mg for the last month (I don't know why the doc recommended this). It worked great, but about 9 months later the acne started coming back, and now I have moderate acne. I've been thinking about going on a second course but I'm a bit worried about two things.

The first is hair loss. Now I never experienced this on the first course (at least I think) but if there was any real chance of this happening then this is a complete deal breaker. My hairlines already receded (not receding, I was born with a receded hairline) so there's no way I'd want that to happen, even if it was temporary. The second is liver damage/alcohol. Apparently I can't drink while I'm on accutane, or at the least not drink very much. Is there any way around this (as stupid as that question sounds)? This isn't a deal breaker, but it's certainly close, considering the accutane course is 7 months long.

When I was on my first course, my side effects were: dry skin, very dry lips, occasional nosebleeds, and extreme sun sensitivity (stupidly I didn't use sunscreen most of the time, and got a mole on my face, is there any way to get rid of that?) So I didn't get hair loss, but I'm worried about it happening this time around.

Share this post


Link to post
Share on other sites

ccc444, we can't tell you if it will or will not happen, but the risks are there no matter what number course you're on.

Share this post


Link to post
Share on other sites

Accutane will make your skin look better, but you can count on it hurting your body in more ways than medical professionals will notice, much less address. I quote myself because I just replied to a similar thread and my name is Mr. Poop.

Depending on your age, I believe it stunts growth... I've never met a physically excellent product of Accutane usage. My step-brother is 23 now, 5'6", and used Accutane when he was 15 or 16 for almost a year I believe. He's 3 inches shorter than his mother and a foot shorter than his dad.

Also considering the effects Accutane commonly has on your liver, your muscles, and even your hormones and oil glands, I would highly advocate against using it EVER. Seriously, the extent to which medical professionals understand very basic and even mundane human functions is laughable; Accutane is a commercial product that has no intentions of making you healthy, and the FDA, or whatever drug regulation applies, usually has similar interests.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×